78 yo, dx 2001.
I am currently on 150 mg Prolopa (Sinemet) x 2 hrs, 100 mg last dose, and with each dose 1 x 200mg Comtan and 1 x 100mg Amantadine at 8am. I developed a dyskinesia about
three years ago, (writhing of the right foot). It doesn’t bother me too much during the day. It will normally start if a dose is wearing-off prematurely which indicates that it is not active when it should be—at the dose peak. I let the meds wear-off after my 6pm dose so that they are worn-off when I go to bed, I am unable to sleep in a ‘on’ state, (loud buzzing in ears and tense body, plus I would like to keep my L-dopa intake as low as possible). My problem started about
four months ago, it is that when I go to bed about
10pm the dyskinesia starts and I am unable to go to sleep. Although it is not severe it is enough to keep me awake. This can go on for three or four hours and then it will stop abruptly followed by a tremor in my jaw, right arm and left leg which is not too severe and will last about
twenty minutes, then I am able to dose-off. It is my understanding that dyskinesias are a side-effect caused by the L-dopa and are active when the medicine is at peak level, mine is active when it is at its lowest level. I prep for bed at about
7 pm while I am still ‘on’ as it is a struggle just to get into bed after the meds worn-off. Can anyone explain why my dyskinesia is active when there is no longer any L-dopa in my brain?